Discover More

Topics | Healthy living | Amazing Healthy living secrets must steal ASAP

Festam 25 mg/gm (Gel)

Manufactured by: Pacific Pharmaceuticals Ltd.

Ketoprofen 2.5% Topical Similar medicine

Festam is indicated for

  • Rheumatic disorders
  • Musculoskeletal pain
  • Pain
  • inflammation

Precautions and warnings

History of GI problems (like bleeding or ulcers); high blood pressure; kidney or liver issues; pregnancy; breastfeeding; and elderly age all require caution.

Monitoring:
- Blood pressure should be checked closely when starting and while taking the medicine.
- For people using ketoprofen long-term, regular blood tests are needed to check blood counts, kidney and liver function, and general chemistry.

Side-effects

  • HTN; GI symptoms e.g. dyspepsia
  • discomfort
  • nausea
  • diarrhoea; pain
  • tissue damage at inj site (IM). Cardiovascular toxicity (chest pain
  • dyspnea
  • weakness
  • slurred speech). May mask the usual signs
  • symptoms of infection. NSAID-induced liver dysfunction
  • anaphylactoid reaction (e.g. difficulty breathing
  • swelling of the face or throat); photosensitivity reactions (topical).

Drug Interactions

This medication can increase the levels of lithium and methotrexate in the blood. It can make blood pressure medicines (like ACE inhibitors and angiotensin II blockers) less effective. There is a higher risk of stomach bleeding if taken with warfarin. Taking it with aspirin or other NSAIDs increases the risk of serious stomach problems and makes it less likely for ketoprofen to bind to proteins in the blood. There’s a greater risk of kidney failure if used with diuretics, and corticosteroids also raise the risk of stomach bleeding and ulcers. Levels of this drug increase if taken with probenecid. Salicylates lower the breakdown and kidney removal of ketoprofen.

Contraindications

Do not use for anyone who is allergic to aspirin, other NSAIDs, or who has asthma, swelling (angioedema), hives (urticaria), or a runny/stuffy nose (rhinitis). Also avoid in people with active stomach or intestinal problems such as bleeding or ulcers, severe heart failure, or serious kidney problems. Do not use to treat pain around the time of heart bypass surgery (CABG). For rectal use, do not give to patients who have a history of inflammation of the rectum (proctitis) or hemorrhoids.

Mode of actions

Ketoprofen helps reduce inflammation, pain, and fever. It works mainly by strongly blocking an enzyme called cyclooxygenase, which lowers the production of prostaglandins in the body.

Dosage & Administration

Adult: As 2.5% gel: Apply onto affected areas 2-4 times daily for up to 10 days. As 30 mg plaster: Apply 1 plaster bid.

Pregnancy & Lactation

Although animal reproduction studies have shown an adverse effect even sometimes unable to demonstrate the risk on the fetus and there are no adequate and well-controlled studies in pregnant women, but during pregnancy, this medicine can be used just when definitely required.

Discuss with your doctors and tell them feedback about this medicine.

There is no specific information about whether this medicine is passed on to the baby through breast milk. Discuss with your doctor before breastfeeding.

Pack Size & Price

Price : ৳

Similar medicine

Festam 25 mg/gm (Gel)

Manufactured by: Pacific Pharmaceuticals Ltd.

Ketofast 25 mg/gm (Gel)

Manufactured by: Novo Healthcare and Pharma Ltd.

Kop 2.5% (Gel)

Manufactured by: Square Pharmaceuticals Ltd.

Profenid (Gel)

Manufactured by: Sanofi Aventis (BD) Ltd.

Click here to see more similar medicines

There are few similar medicines of Festam are manufactured by other companies using the same ingredients. Although, it would be good if you are able to use the same medicine, which has been prescribed by your Doctor. Due to availability in the local market, you can try others. Please make sure and contact your Doctor first about alternatives.